MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rpn: dtvn-5.0-19-15.0-yueh-rdc-070896.Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a yueh centesis disposable catheter needle was inspected at a distributor.Upon examination, a particle was noticed inside the packaging.There was no patient involvement.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 25sep2020.H6 ¿ method code: (10) testing of actual/suspected device.Investigation ¿ evaluation.Bemel logistics/advanced in columbia informed cook of an incident involving a yueh centesis disposable catheter needle.In the month of july, at the distribution center, a particle was observed inside an unopened package.There was no impact to a patient.A review of the complaint history, device history record, quality control, and a visual inspection of the unused product were conducted during the investigation.The complainant returned one sealed device to cook for investigation.Upon visual inspection there was a bunched up yellow foreign object inside the sealed package.The bunched up foreign object appears to be piece of paper free floating in the sealed pouch.The customer also provided images of the complainant device.A bunched up yellow foreign object can be seen within the packaging.Findings of this investigation revealed evidence to suggest the device was manufacturing out of specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The complaint product does not come supplied with an instructions for use (ifu) insert, so a review of the product labeling could not be completed.The device history record (dhr) for the lot recorded one nonconformance.Cook concluded that the recorded nonconformance is related to this incident for foreign matter found.This affected a quantity of 2 devices that were all reworked.There is a 100% quality control check for this nonconformance prior to release.A complaints database search was completed and one additional complaint was found.This complaint is for perforation of the packaging that affected a quantity of one device that was reported at the same time from the same customer.The two failures are unrelated.An intercompany non-conformance (icnc) search was conducted from manufacture date of the complaint lot (05may2020) until 29sep2020.No non-conformances were found for the complaint lot.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that additional nonconforming product exists in house or in field.Cook has concluded this failure is related to manufacturing.The device was returned sealed with foreign matter inside the pouch.Based on the information provided, confirmation of foreign matter in the returned product, and the results of the investigation, it was concluded a quality control deficiency was the main contributing case of failure.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10484142
Report Number1820334-2020-01616
Device Sequence Number1218546
Product Code GCB
UDI-Device Identifier00827002101005
UDI-Public(01)00827002101005(17)230505(10)13174506
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/05/2023
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-15.0-YUEH-RDC-070896
Device Lot Number13174506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1